M. Ram Murty ; V Kumar Murty - A variant of the Hardy-Ramanujan theorem

hrj:8343 - Hardy-Ramanujan Journal, January 9, 2022, Volume 44 - Special Commemorative volume in honour of Srinivasa Ramanujan - 2021 - https://doi.org/10.46298/hrj.2022.8343
A variant of the Hardy-Ramanujan theorem

Authors: M. Ram Murty ; V Kumar Murty

For each natural number $n$, we define $\omega^*(n)$ to be the number of primes $p$ such that $p-1$ divides $n$. We show that in contrast to the Hardy-Ramanujan theorem which asserts that the number $\omega(n)$ of prime divisors of $n$ has a normal order $\log\log n$, the function $\omega^*(n)$ does not have a normal order. We conjecture that for some positive constant $C$, $$\sum_{n\leq x} \omega^*(n)^2 \sim Cx(\log x). $$ Another conjecture related to this function emerges, which seems to be of independent interest. More precisely, we conjecture that for some constant $C>0$, as $x\to \infty$, $$\sum_{[p-1,q-1]\leq x} {1 \over [p-1, q-1]} \sim C \log x, $$ where the summation is over primes $p,q\leq x$ such that the least common multiple $[p-1,q-1]$ is less than or equal to $x$.


Volume: Volume 44 - Special Commemorative volume in honour of Srinivasa Ramanujan - 2021
Published on: January 9, 2022
Accepted on: January 9, 2022
Submitted on: August 7, 2021
Keywords: prime divisors,normal order,Brun’s sieve,Brun-Titchmarsh inequality,Primary 11N25, 11N36. Secondary 11N37, 11N64.,[MATH]Mathematics [math]


Share

Consultation statistics

This page has been seen 61 times.
This article's PDF has been downloaded 52 times.